Alert archive / Ohio / River Flood Warnings in 2011

River Flood Warning 182, NWS Cleveland, OH

December 23, 2011Marion County, Ohio

NWS Cleveland, OH issued this river flood warning at Dec 23, 2011, 6:19 AM EST for Marion County, Ohio. It took effect at Dec 23, 2011, 8:47 AM EST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Dec 23, 2011, 6:19 AM EST (11:19 UTC)
In effect from
Dec 23, 2011, 8:47 AM EST
Expired
Dec 23, 2011, 9:54 PM EST
In force
13 hr
Issued by
NWS Cleveland, OH
Flood severity
Minor

County Marion County, OH

The radar

The Cincinnati radar (KILN), 141 km from the middle of the area, began a volume at 11:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Scioto River at Prospect (PRGO1). The gauge peaked at 9.06 ft at Dec 23, 2011, 5:00 PM EST.

actionminormoderate810121412/2312/2412/25
Action stage
8 ft
Minor stage
12 ft
Moderate stage
13.5 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03219500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

056 
WGUS41 KCLE 231119
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
619 AM EST FRI DEC 23 2011

...THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN OHIO...

  SCIOTO RIVER NEAR PROSPECT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE 
DEEPER THAN IT APPEARS.  TURN AROUND...DON'T DROWN!

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER 
DETAILS AND UPDATES.


&&

OHC101-231919-
/O.NEW.KCLE.FL.W.0182.111223T1235Z-111224T1352Z/
/PRGO1.1.ER.111223T1235Z.111224T0000Z.111224T0752Z.NO/
619 AM EST FRI DEC 23 2011

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SCIOTO RIVER NEAR PROSPECT
* FROM THIS MORNING UNTIL SATURDAY MORNING
* AT  6:00 AM FRIDAY THE STAGE WAS...8.9 FEET 
* MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 9.0 FEET 
* FORECAST TO RISE ABOVE FLOOD STAGE BY THIS MORNING AND CONTINUE TO 
  RISE TO NEAR 9.1 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY LATE TONIGHT.
* AT 9.0 FEET...WATER INUNDATES LOW PORTIONS OF HIGHWAY 203 NORTH OF 
  PROSPECT.

$$
3 follow-up statements
230 
WGUS81 KCLE 231223
FLSCLE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CLEVELAND OH
723 AM EST FRI DEC 23 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OHIO...

  SCIOTO RIVER NEAR PROSPECT
  KILLBUCK CREEK NEAR KILLBUCK

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE 
DEEPER THAN IT APPEARS.  TURN AROUND...DON'T DROWN!

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER 
DETAILS AND UPDATES.


&&

OHC101-232023-
/O.EXT.KCLE.FL.W.0182.111223T1347Z-111224T1352Z/
/PRGO1.1.ER.111223T1347Z.111224T0000Z.111224T0752Z.NO/
723 AM EST FRI DEC 23 2011

THE FLOOD WARNING CONTINUES FOR
  THE SCIOTO RIVER NEAR PROSPECT.
* UNTIL SATURDAY MORNING.
* AT  7:00 AM FRIDAY THE STAGE WAS 9.0 FEET. 
* FLOOD STAGE IS 9.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...CONTINUE TO RISE TO NEAR 9.1 FEET BY THIS EVENING. 
  THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE TONIGHT.
* AT 9.0 FEET...WATER INUNDATES LOW PORTIONS OF HIGHWAY 203 NORTH OF 
  PROSPECT.

$$

OHC075-169-232023-
/O.EXT.KCLE.FL.W.0179.000000T0000Z-111224T1820Z/
/KILO1.1.ER.000000T0000Z.111223T1800Z.111224T1220Z.NO/
723 AM EST FRI DEC 23 2011

THE FLOOD WARNING CONTINUES FOR
  THE KILLBUCK CREEK NEAR KILLBUCK.
* AT  7:00 AM FRIDAY THE STAGE WAS 15.4 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 15.6 FEET BY THIS
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY MORNING.
* AT 16.0 FEET...LOW LYING AREAS WEST OF WATER STREET IN THE VILLAGE
  OF KILLBUCK ARE FLOODED. FLOODED ROADS INCLUDE COUNTY ROAD 621...
  STATE ROUTE 16 AND 60 NORTH...AS WELL AS LOCAL LOW LYING ROADS. 
  HOLMES COUNTY FAIRGROUNDS INUNDATED. 
* AT 15.0 FEET...SEVERAL LOW LYING ROADS IN HOLMES COUNTY INCLUDING 
  COUNTY ROAD 1...TOWNSHIP ROAD 91...AND COUNTY ROAD 621 ARE FLOODED.
  

$$
578 
WGUS81 KCLE 231900
FLSCLE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CLEVELAND OH
200 PM EST FRI DEC 23 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OHIO...

  SCIOTO RIVER NEAR PROSPECT
  KILLBUCK CREEK NEAR KILLBUCK

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE 
DEEPER THAN IT APPEARS.  TURN AROUND...DON'T DROWN!

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER 
DETAILS AND UPDATES.


&&

OHC101-240300-
/O.EXT.KCLE.FL.W.0182.000000T0000Z-111224T1500Z/
/PRGO1.1.ER.000000T0000Z.111224T0000Z.111224T0900Z.NO/
200 PM EST FRI DEC 23 2011

THE FLOOD WARNING CONTINUES FOR
  THE SCIOTO RIVER NEAR PROSPECT.
* AT  1:00 PM FRIDAY THE STAGE WAS 9.1 FEET. 
* FLOOD STAGE IS 9.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 9.2 FEET BY THIS 
  EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY SATURDAY 
  MORNING.
* AT 9.0 FEET...WATER INUNDATES LOW PORTIONS OF HIGHWAY 203 NORTH OF 
  PROSPECT.

$$

OHC075-169-240300-
/O.EXT.KCLE.FL.W.0179.000000T0000Z-000000T0000Z/
/KILO1.1.ER.000000T0000Z.111224T0600Z.000000T0000Z.NO/
200 PM EST FRI DEC 23 2011

THE FLOOD WARNING CONTINUES FOR
  THE KILLBUCK CREEK NEAR KILLBUCK.
* AT  1:00 PM FRIDAY THE STAGE WAS 15.6 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 15.6 FEET BY LATE
  TONIGHT THEN BEGIN FALLING.
* AT 16.0 FEET...LOW LYING AREAS WEST OF WATER STREET IN THE VILLAGE
  OF KILLBUCK ARE FLOODED. FLOODED ROADS INCLUDE COUNTY ROAD 621...
  STATE ROUTE 16 AND 60 NORTH...AS WELL AS LOCAL LOW LYING ROADS. 
  HOLMES COUNTY FAIRGROUNDS INUNDATED. 
* AT 15.0 FEET...SEVERAL LOW LYING ROADS IN HOLMES COUNTY INCLUDING 
  COUNTY ROAD 1...TOWNSHIP ROAD 91...AND COUNTY ROAD 621 ARE FLOODED.
  

$$
175 
WGUS81 KCLE 240254
FLSCLE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CLEVELAND OH
954 PM EST FRI DEC 23 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN OHIO...

  SCIOTO RIVER NEAR PROSPECT

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OHIO...

  KILLBUCK CREEK NEAR KILLBUCK

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE 
DEEPER THAN IT APPEARS.  TURN AROUND...DON'T DROWN!

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER 
DETAILS AND UPDATES.


&&

OHC101-240324-
/O.CAN.KCLE.FL.W.0182.000000T0000Z-111224T1500Z/
/PRGO1.1.ER.000000T0000Z.111223T2300Z.111224T0100Z.NO/
954 PM EST FRI DEC 23 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE SCIOTO RIVER NEAR PROSPECT.
* AT  9:00 PM FRIDAY THE STAGE WAS 9.0 FEET. 
* FLOOD STAGE IS 9.0 FEET. 
* FELL BELOW FLOOD STAGE AT  8:00 PM FRIDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 7.4 FEET BY SUNDAY 
  MORNING.
* AT 9.0 FEET...WATER INUNDATES LOW PORTIONS OF HIGHWAY 203 NORTH OF 
  PROSPECT.

$$

OHC075-169-241054-
/O.EXT.KCLE.FL.W.0179.000000T0000Z-111225T1400Z/
/KILO1.1.ER.000000T0000Z.111224T0600Z.111225T0800Z.NO/
954 PM EST FRI DEC 23 2011

THE FLOOD WARNING CONTINUES FOR
  THE KILLBUCK CREEK NEAR KILLBUCK.
* AT  9:00 PM FRIDAY THE STAGE WAS 15.7 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 15.7 FEET BY 
  SATURDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY 
  MORNING.
* AT 15.0 FEET...SEVERAL LOW LYING ROADS IN HOLMES COUNTY INCLUDING 
  COUNTY ROAD 1...TOWNSHIP ROAD 91...AND COUNTY ROAD 621 ARE FLOODED.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Dec 23, 4:12 AM EST, 2 hours 7 minutes earlier.

Area forecast discussion, Dec 23, 4:12 AM EST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
412 AM EST FRI DEC 23 2011

.SYNOPSIS...
LOW PRESSURE OVER THE SOUTHERN APPALACHIANS WILL MOVE NORTHEAST
AND OFF THE NEW ENGLAND COAST TODAY AS WEAK HIGH PRESSURE BUILDS
OVER THE EASTERN LAKES. THE HIGH WILL MOVE EAST LATE TONIGHT. A
WARM FRONT WILL MOVE ACROSS THE REGION SATURDAY FOLLOWED BY A COLD
FRONT SUNDAY AFTERNOON.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE PRECIPITATION ASSOCIATED WITH THE LOW IS ON THE DECREASE. THE
BAND OF PRECIPITATION OVER SOUTHERN LOWER MICHIGAN WAS MOVING
SOUTHEAST AND WEAKENING. COLD AIR WILL CONTINUE TO COME IN ALOFT.
FOR THIS FORECAST WILL HAVE TO DEAL WITH THIS SECOND BAND MOVING
ACROSS THE REGION DURING THE EARLY MORNING HOURS AND THEN SOME LAKE
ENHANCEMENT FOR THE SNOW BELT MAINLY THIS AM WITH THE LAKE AND 850
MB TEMPERATURE DIFFERENCE EXPECTED TO BE NEAR 12C AT DAYBREAK BUT
DRY AIR AND RIDGING WILL MOVE IN QUICKLY DURING THE DAY DECREASING
THE SNOW SHOWERS. ALSO MENTIONED A CHANCE FOR SOME DRIZZLE EARLY
THIS MORNING. CLOUDS MAY DECREASE NORTHWEST OHIO THIS AFTERNOON.
TEMPERATURES WILL DROP INTO THE LOWER 30S BY MID MORNING AND THEN
HOLD STEADY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
HIGH PRESSURE WILL BE OVER THE AREA TO START THIS EVENING AND THEN
MOVE EAST AS WARM ADVECTION STARTS. CAN'T RULE OUT A FLURRY IN THE
SNOW BELT IN THE EVENING...AND THEN A LITTLE MORE MOISTURE MOVES
IN SO WILL CONTINUE WITH A CHANCE OF SNOW SHOWERS MAINLY NORTHWEST
PA LATE TONIGHT. ELSEWHERE SOME CLOUDS WILL OCCUR TONIGHT IN THE WARM
ADVECTION. SOME CLOUDS CONTINUING SATURDAY AND SATURDAY NIGHT BUT
AGAIN WILL KEEP DRY. THIS IS TRUE FOR THE SNOW BELT AS THE FLOW
SHOULD BE SOUTHWEST BY DAYBREAK SATURDAY...SO ANY SNOW SHOWERS
SHOULD BE MAINLY OVER LAKE ERIE. ON SUNDAY A COLD FRONT WILL MOVE
THROUGH IN THE AFTERNOON. THE BEST CHANCE OF PRECIPITATION SEEMS
TO BE IN THE SNOW BELT BUT CAN'T RULE OUT A LIGHT RAIN OR SNOW
SHOWER ELSEWHERE...WILL CONTINUE WITH CHANCE POPS OVER MUCH OF THE
FORECAST AREA. IT IS A QUICK SHOT BUT THEY COULD GET SOME SNOW
ACCUMULATION IN THE SNOW BELT AREA ESPECIALLY STARTING SUNDAY
EVENING AND THEN DECREASING BY MONDAY MORNING AS DRY AIR AND
RIDGING MOVES IN. ALL THE MODELS AGREE ON THAT. THE RIDGE MOVES
EAST ON MONDAY AND THE REGION SHOULD REMAIN DRY. THE MODELS
DISAGREE ON THE NEXT SYSTEM...THE GFS IS DRY AND THE OTHERS ARE
NOT. WILL INTRODUCE A CHANCE OF RAIN OR SNOW IN THE WESTERN
COUNTIES LATE MONDAY NIGHT. USED A MIX OF GUIDANCE FOR THE
TEMPERATURE FORECAST.

&&

.LONG TERM /TUESDAY THROUGH THURSDAY/...
ECMWF/GEM/UKMET HAVE ALL TRENDED TOWARDS HIGHER CHANCES OF
PRECIPITATION AT THE START OF THE LONG TERM AS CLOSED LOW OVER THE
SOUTHERN PLAINS IS PULLED NORTH IN ADVANCE OF A TROUGH DROPPING
THROUGH THE NORTHWEST FLOW. THE GFS KEEPS MORE SEPARATION BETWEEN
THESE FEATURES AND WOULD SUGGEST A DRY FORECAST FOR TUESDAY.
ALTHOUGH CONFIDENCE IS ON THE LOW SIDE...HAVE LEANED TOWARDS THE
BETTER CONSENSUS AND ADDED A LOW CHANCE OF RAIN AND SNOW SHOWERS TO
TUESDAY WITH TEMPERATURES BEING TWEAKED DOWN SEVERAL DEGREES UNDER
INCREASED CLOUD COVER AND WEAK COLD ADVECTION.

A SERIES OF SHORTWAVES WILL CONTINUE TO MOVE OVER THE AREA THROUGH
THE REMAINDER OF THE LONG TERM AS A BROAD TROUGH BECOMES ESTABLISHED
ACROSS NORTH AMERICA. TIMING CHANCES OF SHOWERS IS HARD IN THIS
PATTERN AND WILL NEED ADJUSTMENT OVER TIME. TEMPERATURES ARE
FORECAST TO REMAIN AT OR ABOVE NORMAL THROUGH THE REMAINDER OF THE
FORECAST.

&&

.AVIATION /09Z FRIDAY THROUGH TUESDAY/...
RAIN STARTING TO TRANSITION TO SNOW. MAGIC TEMPERATURE RIGHT
AROUND 34F. LITTLE CHANGE FROM PREVIOUS FORECAST. PRECIP WILL
TRANSITION TO SNOW OVER THE NEXT 2 HOURS OR SO. SNOW WILL BE
SHORT LIVED AS LOW PRESSURE SYSTEM NOW OVER VIRGINIA MOVES QUICKLY
NORTHEAST.

WIDESPREAD MVFR/IFR WITH SNOW WILL GRADUALLY IMPROVE TO VFR FROM
WEST TO EAST DURING THE AFTERNOON.

OUTLOOK...NON VFR SUNDAY NIGHT.

&&

.MARINE...
NORTHERLY WINDS OF 10 TO 20 KNOTS WILL CONTINUE ON LAKE ERIE THIS
MORNING AS A COLD FRONT CONTINUES TO PUSH SOUTH ACROSS THE LAKE.
WAVES WILL BUILD TO 2 TO 4 ALONG THE SOUTHERN SHORES AND MAY BRIEFLY
APPROACH SMALL CRAFT ADVISORY CONDITIONS. THE DURATION WILL BE A
LIMITING FACTOR THOUGH AND HAVE DECIDED NOT TO ISSUE GIVEN THE
MARGINAL NATURE AND SHORT WINDOW OF OPPORTUNITY. THE HIGHER WINDS AND WAVES
WILL DECREASE AS THE FLOW BACKS THIS AFTERNOON.

SOUTHWESTERLY FLOW WILL INCREASE ON SATURDAY NIGHT AS A TROUGH MOVES
THROUGH THE UPPER GREAT LAKES WITH WINDS ON THE OPEN WATERS OF LAKE
ERIE INCREASING TO AROUND 25 KNOTS BY SUNDAY. SMALL CRAFT ADVISORIES
MAY BE NEEDED...ESPECIALLY ON THE EASTERN LAKE...WITH WINDS BECOMING
MORE ONSHORE WITH A NORTHWESTERLY BEHIND A COLD FRONT SUNDAY NIGHT.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...KIELTYKA
NEAR TERM...KIELTYKA
SHORT TERM...KIELTYKA
LONG TERM...KEC
AVIATION...DJB
MARINE...KEC
Hazardous weather outlook, Dec 23, 4:33 AM EST, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
433 AM EST FRI DEC 23 2011

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-240945-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
433 AM EST FRI DEC 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

River Flood Warnings in Ohio, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.